Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 8:13 PM CDT for Stewart County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 15, 2011, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KOHX 160113
SVROHX
TNC161-160200-
/O.NEW.KOHX.SV.W.0080.110416T0113Z-110416T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 900 PM CDT
* AT 809 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DOVER...
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN STEWART COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3666 8786 3665 8785 3665 8772 3645 8767
3640 8792 3647 8805 3660 8806 3667 8803
TIME...MOT...LOC 0113Z 245DEG 47KT 3651 8792
$$
211 follow-up statement
067
WWUS54 KOHX 160130
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT FRI APR 15 2011
TNC161-160200-
/O.CON.KOHX.SV.W.0080.000000T0000Z-110416T0200Z/
STEWART TN-
830 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STEWART COUNTY
UNTIL 900 PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOVER...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL STEWART COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3666 8786 3665 8785 3665 8772 3645 8767
3640 8792 3647 8805 3660 8806 3667 8803
TIME...MOT...LOC 0130Z 245DEG 47KT 3655 8779
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 15, 7:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI APR 15 2011 .UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE STORMS THAT OCCUR IN THOSE LOCATIONS. EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED POST-FRONTAL INCREASE IN WIND LATE TONIGHT. GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 15, 2:43 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT FRI APR 15 2011 TNZ058-093-152015- LEWIS-WAYNE- 243 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Apr 15, 3:04 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
21Local storm report, Apr 15, 3:21 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
&&
31Local storm report, Apr 15, 3:24 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 SE CROSS PLAINS 36.53N 86.67W
04/15/2011 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
BLOWN ACROSS ROADS.
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
0130 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
GUSTS OF BETWEEN 50 AND 55 MPH.
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
COUNTY.
0142 PM NON-TSTM WND GST MURFREESBORO 35.85N 86.39W
04/15/2011 U0.00 MPH RUTHERFORD TN TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
DOWN ON A CAR ALONG NORTH WALNUT ST.
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
31Local storm report, Apr 15, 5:17 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PORTLAND 36.59N 86.52W
04/15/2011 SUMNER TN TRAINED SPOTTER
TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
LONGVIEW.
&&
21Special weather statement, Apr 15, 8:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT FRI APR 15 2011 TNZ005-006-022>024-056-160145- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-STEWART- 808 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY...PERRY AND STEWART COUNTIES... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 10 MILES NORTHWEST OF PARSONS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 20 MILES SOUTH OF CAMDEN...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DOVER BY 815 PM CDT. NEW JOHNSONVILLE BY 820 PM CDT. TENNESSEE RIDGE BY 825 PM CDT. WAVERLY BY 830 PM CDT. UP TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 37 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 15 min |
| Apr 15, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 22 min |
| Apr 15, 9:32 PM CDT | River Flood Warning | OHX | Bedford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.